MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X MM56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. R3 0 DEG XLPE ACET LNR 36MM X MM56; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 71332756
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that, there was a revision surgery because the patient had two dislocations.The r3 0 deg xlpe acet lnr 36mm x mm56 and oxinium fem hd 12/14 36 mm were explanted.No other complications were reported.
 
Additional Manufacturer Narrative
It was reported that, there was a revision surgery because the patient had two dislocations.The r3 0 deg xlpe acet lnr 36mm x mm56 and oxinium fem hd 12/14 36 mm were explanted.No other complications were reported.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.Our investigation including a review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the complaint history for the listed part revealed no prior complaints for the listed batch with the same failure mode.A review of risk management files and the instructions for use found that the reported failure was documented appropriately.A relationship, if any, between the device and the reported incident or adverse event could not be corroborated.A medical analysis noted that the requested medical documentation was not available due to lack of consent.Therefore, the patient impact beyond the revision cannot be determined.Due to the limited information provided, a thorough assessment cannot be rendered.Based on this investigation, the need for corrective action is not indicated.Some potential causes could include but are not limited to fit/sizing, traumatic injury, abnormal motion over time, poor bone quality or patient medical history.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
R3 0 DEG XLPE ACET LNR 36MM X MM56
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11248354
Report Number1020279-2021-00745
Device Sequence Number19728651
Product Code JDI
UDI-Device Identifier03596010598004
UDI-Public03596010598004
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K113848
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71332756
Device Catalogue Number71332756
Device Lot Number19GM17269
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer05/17/2021
Initial Report FDA Received Date01/28/2021
Supplement Report FDA Received Date05/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71330001, 71331956, 71357106.; 71330001, 71331956, 71357106.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;